Alert archive / New York / High Wind Warnings in 2007

High Wind Warning 1, NWS Albany, NY

January 19, 200711 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this high wind warning at Jan 19, 2007, 12:03 PM EST for 11 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Jan 20, 2007, 6:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 12:03 PM EST (17:03 UTC)
In effect from
Jan 20, 2007, 6:00 AM EST
Expired
Jan 20, 2007, 4:14 PM EST
In force
10 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 191703
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1203 PM EST FRI JAN 19 2007

MAZ001-VTZ013>015-201000-
/O.NEW.KALY.HW.W.0001.070120T1100Z-070121T1100Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
1203 PM EST FRI JAN 19 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY FOR THE NORTHERN BERKSHIRES AND ALL OF SOUTHERN VERMONT. 

A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 40 MPH WITH GUSTS OVER 60 MPH SATURDAY INTO SATURDAY NIGHT. IN
ADDITION SOME AREAS STILL HAVE SIGNIFICANT ICE ACCUMULATIONS ON
TREES...TREE LIMBS AND POWER LINES FROM THE ICE STORM EARLIER THIS
WEEK. THIS WIND WILL BE MORE THAN ENOUGH TO BRING DOWN ADDITIONAL
TREES...TREE LIMBS AND POWER LINES AS WELL AS DANGEROUSLY LARGE
CHUNKS OF ICE...RESULTING IN ADDITIONAL AND POSSIBLE PROLONGED
POWER OUTAGES. FALLING TREES...TREE LIMBS AND ICE COULD EVEN
RESULT IN PERSONAL INJURY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NYZ032-033-038>043-050-054-082>084-201000-
/O.NEW.KALY.HW.W.0001.070120T1100Z-070121T1100Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
BALLSTON SPA...MECHANICVILLE...WATERFORD...HOOSICK FALLS...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
1203 PM EST FRI JAN 19 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...MOHAWK VALLEY AND EASTERN RENSSELAER COUNTY.

A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS OVER 45 MPH SATURDAY INTO SATURDAY NIGHT.
WHILE THESE WIND SPEEDS BY THEMSELVES ARE USUALLY NOT ENOUGH TO
CAUSE SIGNIFICANT PROBLEMS...MANY AREAS STILL HAVE SIGNIFICANT
ICE ACCUMULATIONS ON TREES...TREE LIMBS AND POWER LINES FROM THE
ICE STORM EARLIER THIS WEEK. THUS THE WIND WILL BE MORE THAN
ENOUGH TO BRING DOWN ADDITIONAL TREES...TREE LIMBS AND POWER LINES
AS WELL AS DANGEROUSLY LARGE CHUNKS OF ICE...RESULTING IN
ADDITIONAL AND POSSIBLE PROLONGED POWER OUTAGES. FALLING
TREES...TREE LIMBS AND ICE COULD EVEN RESULT IN PERSONAL INJURY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. 

$$

NYZ051-058-063-201000-
/O.NEW.KALY.HW.W.0001.070120T1100Z-070121T1100Z/
WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...ALTAMONT...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA
1203 PM EST FRI JAN 19 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY FOR THE EASTERN CATSKILLS. 

A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 40 MPH WITH GUSTS OVER 60 MPH SATURDAY INTO SATURDAY NIGHT. THE
WIND WILL BE STRONG ENOUGH TO DOWN SOME TREES AND TREE LIMBS AND
CAUSE POWER OUTAGES IN SOME AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CTZ001-013-MAZ025-NYZ047>049-052-053-059>061-064>066-201000-
/O.NEW.KALY.WI.Y.0002.070120T1100Z-070121T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...ALBANY...TROY...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
1203 PM EST FRI JAN 19 2007

...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST
SUNDAY FOR THE SCHOHARIE VALLEY...GREATER CAPITAL DISTRICT...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...SOUTHERN
BERKSHIRES AND LITCHFIELD HILLS.

A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS OVER 45 MPH SATURDAY INTO SATURDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KALY 200908
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EST SAT JAN 20 2007

MAZ001-VTZ013>015-202130-
/O.CON.KALY.HW.W.0001.070120T1100Z-070121T1100Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
408 AM EST SAT JAN 20 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR
THE REGION FROM SOUTHERN VERMONT INTO THE NORTHERN BERKSHIRES.

A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION TODAY
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 40 MPH WITH GUSTS OVER 60 MPH THROUGH TONIGHT. IN ADDITION...
SOME AREAS STILL HAVE SIGNIFICANT ICE ACCUMULATIONS ON TREES...
TREE LIMBS AND POWER LINES FROM THE ICE STORM EARLIER THIS WEEK.
THIS WIND WILL BE MORE THAN ENOUGH TO BRING DOWN ADDITIONAL
TREES...TREE LIMBS AND POWER LINES AS WELL AS DANGEROUSLY LARGE
CHUNKS OF ICE...RESULTING IN ADDITIONAL AND POSSIBLE PROLONGED
POWER OUTAGES. FALLING TREES...TREE LIMBS AND ICE COULD EVEN
RESULT IN PERSONAL INJURY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NYZ032-033-038>043-050-054-082>084-202130-
/O.CON.KALY.HW.W.0001.070120T1100Z-070121T1100Z/
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
BALLSTON SPA...MECHANICVILLE...WATERFORD...HOOSICK FALLS...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
408 AM EST SAT JAN 20 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR THE
REGION FROM THE SOUTHERN ADIRONDACKS TO THE LAKE GEORGE SARATOGA
REGION AND NORTHERN TACONICS.

A STRONG PRESSURE GRADIENT WILL DEVELOP TODAY ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS OVER 45 MPH THROUGH TONIGHT. WHILE THESE WIND
SPEEDS BY THEMSELVES ARE USUALLY NOT ENOUGH TO CAUSE SIGNIFICANT
PROBLEMS...MANY AREAS STILL HAVE SIGNIFICANT ICE ACCUMULATIONS ON
TREES...TREE LIMBS AND POWER LINES FROM THE ICE STORM EARLIER THIS
WEEK. THUS THE WIND WILL BE MORE THAN ENOUGH TO BRING DOWN
ADDITIONAL TREES...TREE LIMBS AND POWER LINES AS WELL AS
DANGEROUSLY LARGE CHUNKS OF ICE...RESULTING IN ADDITIONAL AND
POSSIBLE PROLONGED POWER OUTAGES. FALLING TREES...TREE LIMBS AND
ICE COULD EVEN RESULT IN PERSONAL INJURY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$

NYZ051-058-063-202130-
/O.CON.KALY.HW.W.0001.070120T1100Z-070121T1100Z/
WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...ALTAMONT...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA
408 AM EST SAT JAN 20 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR
THE EASTERN CATSKILL MOUNTAINS.

A STRONG PRESSURE GRADIENT WILL DEVELOP TODAY ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 40 MPH WITH GUSTS OVER 60 MPH THROUGH TONIGHT. THE WIND WILL BE
STRONG ENOUGH TO DOWN SOME TREES AND TREE LIMBS AND CAUSE POWER
OUTAGES IN SOME AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CTZ001-013-MAZ025-NYZ047>049-052-053-059>061-064>066-202130-
/O.CON.KALY.WI.Y.0002.070120T1100Z-070121T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...ALBANY...TROY...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
408 AM EST SAT JAN 20 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR THE
HUDSON VALLEY...THE SOUTHERN BERKSHIRES...THE LITCHFIELD HILLS
AND A PORTION OF THE NORTHERN CATSKILL MOUNTAIN REGION.

A STRONG PRESSURE GRADIENT WILL DEVELOP TODAY ACROSS THE REGION
BETWEEN A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CANADIAN
MARITIMES AND HIGH PRESSURE MOVING INTO THE EASTERN GREAT LAKES
REGION. THIS PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS OVER 45 MPH THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS71 KALY 202114
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EST SAT JAN 20 2007

MAZ001-NYZ032-033-038>043-050-051-054-058-063-082>084-VTZ013>015-
202215-
/O.CAN.KALY.HW.W.0001.000000T0000Z-070121T1100Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...HOOSICK FALLS...HUNTER...TANNERSVILLE...
WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...
GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
414 PM EST SAT JAN 20 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS HAVE DECREASED LATE THIS AFTERNOON...AND WILL
CONTINUE TO DIMINISH. HOWEVER...WINDS GUSTS OF 30 TO 40 MPH WILL
STILL BE POSSIBLE INTO THE EVENING.

$$

CTZ001-013-MAZ025-NYZ047>049-052-053-059>061-064>066-202215-
/O.CAN.KALY.WI.Y.0002.000000T0000Z-070121T1100Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...ALBANY...TROY...CATSKILL...COXSACKIE...
ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...CHATHAM...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON
414 PM EST SAT JAN 20 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED LATE THIS AFTERNOON...AND WILL
CONTINUE TO DIMINISH. HOWEVER...WINDS GUSTS OF 30 TO 40 MPH WILL
STILL BE POSSIBLE INTO THE EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Jan 19, 4:15 AM EST, 7 hours 48 minutes earlier.

Area forecast discussion, Jan 19, 4:15 AM EST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 AM EST FRI JAN 19 2007

.SYNOPSIS...
LOW PRESSURE OFF THE EAST COAST WILL MOVE TO NEAR CAPE COD THIS
MORNING. ANOTHER LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION LATER TODAY. THE TWO LOWS WILL MERGE
NEAR THE GULF OF MAINE TONIGHT AND DEVELOP INTO AN INTENSE AREA
OF LOW PRESSURE. THIS WILL RESULT IN A BLUSTERY AND COLD START TO
THE WEEKEND...WITH LAKE EFFECT SNOW SHOWERS MAINLY WEST AND
SOUTHWEST OF THE CAPITAL DISTRICT. HIGH PRESSURE WILL BUILD INTO
OUR REGION FROM THE WEST SATURDAY THROUGH MONDAY.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...
LIGHT SNOW OCCURRING OVER MUCH OF THE REGION EARLY THIS MORNING
PROVIDING SOME DUSTINGS AND LOCALLY AROUND AN INCH. THIS AREA OF
SNOW...ASSOCIATED WITH WARM ADVECTION AND ISENTROPIC LIFT...WILL
EXIT MOST OF THE AREA TOWARD DAYBREAK...BASED ON RADAR AND
SATELLITE TRENDS. WILL HOLD ONTO SNOW LIKELY FROM THE CAPITAL
DISTRICT AND HUDSON VALLEY ON EAST THROUGH MID MORNING...BEFORE
ANOTHER BATCH OF PRECIPITATION APPROACHES...CURRENT ASSOCIATED
WITH THE UPPER DEFORMATION ZONE IN WESTERN NY/PA...TIME TO BEGIN
IN OUR AREA LATE MORNING OR MIDDAY...AGAIN BASED ON RADAR AND
SATELLITE TRENDS.

MANY PLACES SHOULD SEE THE GROUND COVERED...LOCALLY UP TO A COUPLE
OF INCHES BY THIS EVENING FROM THE CATSKILLS AND MOHAWK VALLEY
THROUGH THE CAPITAL DISTRICT INTO THE BERKSHIRES...SOUTHERN
VERMONT...SARATOGA AND LAKE GEORGE REGIONS...WITH THE HIGHEST
AMOUNTS IN HIGHER ELEVATIONS. ACTUAL LIQUID EQUIVALENTS...HOWEVER
MAY BARELY REACH A FEW HUNDREDTHS. MREF/SREF PLUMES AND BUFKIT
DATA IN DECENT AGREEMENT ON THE SNOW POTENTIAL ACROSS THE REGION
TODAY AND TONIGHT.  LOW LEVEL WINDS TURN TO WEST AND NORTHWEST BY
AFTERNOON...AND LAKE EFFECT SNOW MACHINE BEGINS. WESTERN AND
NORTHWESTERN AREAS WILL BE MOST FAVORED FOR HIGHEST CHANCES FOR
SNOW LATER THIS AFTERNOON THROUGH SATURDAY...AND LAKE EFFECT SNOW
ADVISORY WILL BE ISSUED FOR HERKIMER COUNTY THROUGH SATURDAY FOR
AMOUNTS JUST UNDER WARNING CRITERIA.

AREAS FROM NW CT THROUGH POU HAVE SMALLER CHANCES...AND MAY SEE A
MIX OF SNOWSHOWERS AND RAINSHOWERS THIS AFTERNOON...AS SURFACE
TEMPERATURES TREND TO AROUND 40. EVERYWHERE ELSE WILL SEE
TEMPERATURES RISE PERHAPS 3 TO 5 DEGREES FROM CURRENT LEVELS.

TONIGHT...ONE SURGE OF COLD ADVECTION BEGINS...BUT SATURDAY...THE
REAL COLD SURGE SPREADS ACROSS THE REGION. THE UPPER ENERGY
CATCHES UP WITH THE SURFACE LOW AROUND THE GULF OF MAINE...AND THE
SURFACE LOW RAPIDLY DEEPENS. THE PRESSURE GRADIENT TIGHTENS...AND
SATURDAY AND SATURDAY NIGHT LOOK WINDY. TEMPERATURES WILL BARELY
RISE FROM MORNING LOWS SATURDAY...AND SATURDAY NIGHT...THERE MAY
BE SOME WIND CHILL ISSUES. STILL FAR OUT IN TIME...SO NO WIND OR
WIND CHILL ADVISORIES YET...UNTIL MORE DETAILS AVAILABLE FOR
SPECIFIC AREAS...SO STAY TUNED.

OTHER ISSUE IS THE LAKE EFFECT SNOWS...WHICH WILL LIKELY SHIFT OUT
OF HERKIMER COUNTY ONCE WINDS SHIFT MORE TO THE NORTHWEST LATER
FRIDAY NIGHT AND SATURDAY MORNING. CLEARING ALL AREAS THROUGH
SATURDAY AFTERNOON...AND SATURDAY NIGHT AND SUNDAY LOOK MOSTLY
SUNNY. WINDS WILL GRADUALLY EASE LATER SATURDAY NIGHT AND THROUGH
THE DAY SUNDAY...AND SUNDAY WILL LIKELY HAVE HIGHS IN THE 20S MOST
AREAS...COLDER IN ADIRONDACKS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER ENERGY CURRENTLY IN THE SW U.S. WILL WEAKEN AND TRACK
THROUGH THE NORTHEASTERN U.S. LATE SUNDAY NIGHT AND MONDAY...BUT
ASSOCIATED FORCING VERY WEAK...SO JUST SOME CLOUDS AND SMALL
CHANCES FOR SNOW SHOWERS. SOURCES OF LONG RANGE GUIDANCE STILL
SHOWING SOME CONSENSUS ON A SYSTEM DEVELOPING THURSDAY AND FRIDAY
THAT COULD BE QUITE DYNAMIC. AT THIS TIME...BASED ON THE LONGWAVE
PATTERN ACROSS NORTH AMERICA...THE +PNA AXIS MAY BE TOO FAR EAST
FOR THE DIGGING UPPER ENERGY TO HAVE A POTENTIALLY SIGNIFICANT
IMPACT ON OUR REGION...BUT PERHAPS AREAS JUST EAST...JUST WORTH
WATCHING AT THIS TIME.

&&

.AVIATION /09Z-06Z/...
MVFR WITH LOCALLY IFR CONDITIONS WILL PREDOMINATE IN THE MORNING
WITH LOW CLOUDS AND SNOW SHOWERS. IN GENERAL...EXPECT VISIBILITY
4 TO 6 MILES IN SNOW AND MIST...WITH CEILINGS 3000 TO 3500 FEET
ABOVE SEA LEVEL...WITH CONDITIONS SLIGHTLY BETTER IN THE MID
HUDSON REGION OF NEW YORK AND WESTERN CONNECTICUT. LOW CLOUDS
WILL PERSIST TONIGHT BUT WILL BE CLOSER TO 5000 FEET ABOVE
SEA LEVEL WITH PREVAILING VISIBILITY BETTER THAN 6 MILES...
RESULTING IN VFR CONDITIONS IN THE VALLEYS WITH MVFR CEILINGS
OVER THE HIGHER TERRAIN. WINDS WILL GENERALLY BE SOUTHERLY
THIS MORNING BUT SHIFT TO WEST NORTHWEST BY NOON.

&&

.HYDROLOGY...
RIVER FLOWS WILL CONTINUE TO DIMINISH WITH TEMPERATURES REMAINING
NEAR OR BELOW FREEZING.  A DOW VALVE REMAINS OPEN AT CONKLINGVILLE
DAM IN ORDER TO LOWER THE LAKE LEVEL BACK TO WHERE IT SHOULD BE
AT THIS TIME OF YEAR. HINCKLEY RESERVOIR HAS STOPPED SPILLING
BUT LAKE DELTA CONTINUES TO RELEASE AROUND 1200 CFS TO LOWER
THE POOL ELEVATION. THIS WILL KEEP THE FLOWS OF THE MOHAWK
AND HUDSON RIVERS A BIT HIGHER THAN THEY WOULD OTHERWISE BE.
A STORM MOVING NORTHEAST IN THE CANADIAN MARITIMES WILL CAUSE
A BACK DOOR COLD FRONT TO COME THROUGH TONIGHT...FOLLOWED BY
STRONG WINDS AND SNOW DOWNWIND FROM LAKE ONTARIO AS COLD
CANADIAN AIR POURS INTO THE REGION. NO RAIN IS IN THE PICTURE
FOR THE NEXT SEVERAL DAYS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...LAKE EFFECT SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
     SATURDAY FOR NYZ032-038.

VT...NONE.
&&

NAS/KILPATRICK
Hazardous weather outlook, Jan 19, 4:46 AM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
446 AM EST FRI JAN 19 2007

NYZ032-038-201000-
NORTHERN HERKIMER-SOUTHERN HERKIMER-
446 AM EST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER COUNTY.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW ADVISORY HAS BEEN ISSUED FOR HERKIMER COUNTY
UNTIL 7 PM SATURDAY. A TOTAL OF 4 TO 8 INCHES OF SNOW IS POSSIBLE
BY SATURDAY AFTERNOON. PLEASE SEE THE LAKE EFFECT SNOW ADVISORY
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL DEEPEN AND INTENSIFY NEAR THE GULF OF SAINT
LAWRENCE TODAY...THROUGH THE WEEKEND. WINDS WILL INCREASE TO 20
TO 35 MPH WITH GUSTS APPROACHING 50 MPH ON SATURDAY. A WIND
ADVISORY MAY BE NEEDED ON SATURDAY. A WIND CHILL ADVISORY MAY BE
NECESSARY SATURDAY NIGHT INTO SUNDAY MORNING WITH THE GUSTY WINDS
PERSISTING AND TEMPERATURES FALLING INTO THE SINGLE DIGITS AND
BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SNOWFALL AMOUNTS GREATER THAN 2 INCHES.

NYZ033-041>043-082>084-VTZ013>015-201000-
HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
446 AM EST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...LAKE GEORGE NORTHERN SARATOGA REGION AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL DEEPEN AND INTENSIFY NEAR THE GULF OF SAINT
LAWRENCE TODAY...THROUGH THE WEEKEND. WINDS WILL INCREASE TO 20
TO 35 MPH...WITH GUSTS APPROACHING 50 MPH ON SATURDAY. A WIND
ADVISORY MAY BE NEEDED ON SATURDAY. A WIND CHILL ADVISORY MAY BE
NECESSARY SATURDAY NIGHT INTO SUNDAY MORNING WITH THE GUSTY WINDS
PERSISTING AND TEMPERATURES FALLING INTO THE SINGLE DIGITS AND
BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ039-040-047>054-058>061-063>066-201000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
446 AM EST FRI JAN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN
CATSKILLS...GREATER CAPITAL REGION...BERKSHIRES...TACONICS...MID
HUDSON VALLEY...AND LITCHFIELD HILLS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL DEEPEN AND INTENSIFY NEAR THE GULF OF SAINT
LAWRENCE TODAY...THROUGH THE WEEKEND. WINDS WILL INCREASE TO 20
TO 35 MPH WITH GUSTS APPROACHING 50 MPH ON SATURDAY. A WIND
ADVISORY MAY BE NEEDED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:35 AM ESTLake Effect Snow AdvisoryALYHerkimer31 hr
Jan 19, 12:03 PM ESTWind AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Schenectady and 2 more28 hr

Nearby

High Wind Warnings in New York, 2007High Wind Warnings in Vermont, 2007High Wind Warnings in Massachusetts, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.